I have Reiter's and I've been on NSAIDs for a year. I know that Amyloidosis can cause PN. I know that Amyloidosis is caused by a chronic infection or inflammation. My Rheumatologists say I don't have inflammation. So I'm wondering if tooth decay, masked by painkilling NSAIDs, could be a cause of Amyloidosis and thus my PN ?
Many thanks, Ken
Good logic, but most unlikely!
Amyloidosis from chronic inflammation (such as from osteomyelitis, soft tissue abscesses, rheumatoid arthritis, etc) generally affects some of the internal organs (such as the kidneys) rather than the nerves. Nerves are more likely to affected with primary amyloidosis, familial amyloidosis, or amyloidosis related to some specific malignancies (plasma cell related).
Unless you have the worst tooth decay there can be, it is unlikely that you have secondary amyloidosis from the tooth decay.
I hope you find this reasuring.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.